Alert archive / Virginia / Small Craft Advisories in 2011

Small Craft Advisory 39, NWS Wakefield, VA

March 15, 2011

NWS Wakefield, VA issued this small craft advisory at Mar 15, 2011, 3:12 AM EDT. It took effect at Mar 16, 2011, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 3:12 AM EDT (07:12 UTC)
In effect from
Mar 16, 2011, 12:00 AM EDT
Expired
Mar 16, 2011, 9:55 AM EDT
In force
10 hr
Issued by
NWS Wakefield, VA

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WHUS71 KAKQ 150712
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
312 AM EDT TUE MAR 15 2011

ANZ630>632-151515-
/O.NEW.KAKQ.SC.Y.0039.110316T0400Z-110316T1600Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
312 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 3 TO 4 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-656-658-151515-
/O.NEW.KAKQ.SC.Y.0039.110316T0400Z-110316T2100Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
312 AM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 5 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$


44
7 follow-up statements
542 
WHUS71 KAKQ 151657
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1257 PM EDT TUE MAR 15 2011

ANZ630>632-160100-
/O.CON.KAKQ.SC.Y.0039.110316T0400Z-110316T1600Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
1257 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 3 TO 4 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-656-658-160100-
/O.CON.KAKQ.SC.Y.0039.110316T0400Z-110316T2100Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
1257 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 5 FEET WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$
149 
WHUS71 KAKQ 152008
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT TUE MAR 15 2011

ANZ630>632-160415-
/O.CON.KAKQ.SC.Y.0039.110316T0400Z-110316T1600Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
408 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 1 TO 2 FEET...BUILDING TO 2 TO 4 FEET LATE TONIGHT BEFORE
  DIMINISHING TO 1 TO 2 FEET WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-656-658-160415-
/O.CON.KAKQ.SC.Y.0039.110316T0400Z-110316T2100Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
408 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 3 TO 4 FEET...BUILDING TO 4 TO 5 FEET TONIGHT BEFORE
  DIMINISHING TO 3 TO 4 FEET WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

05
515 
WHUS71 KAKQ 152312
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT TUE MAR 15 2011

ANZ630>632-160715-
/O.CON.KAKQ.SC.Y.0039.110316T0400Z-110316T1600Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
712 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 1 TO 2 FEET...BUILDING TO 2 TO 4 FEET LATE TONIGHT BEFORE
 DIMINISHING TO 1 TO 2 FEET WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-656-658-160715-
/O.CON.KAKQ.SC.Y.0039.110316T0400Z-110316T2100Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
712 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* SEAS: 3 TO 4 FEET...BUILDING TO 4 TO 5 FEET TONIGHT BEFORE  
DIMINISHING TO 3 TO 4 FEET WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$
611 
WHUS71 KAKQ 160338
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1138 PM EDT TUE MAR 15 2011

ANZ630>632-161145-
/O.CON.KAKQ.SC.Y.0039.110316T0400Z-110316T1600Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
1138 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS. 

* WAVES: 3 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED
TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-656-658-161145-
/O.CON.KAKQ.SC.Y.0039.110316T0400Z-110316T2100Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
1138 PM EDT TUE MAR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS.

* SEAS: 4 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

44
827 
WHUS71 KAKQ 160742
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 AM EDT WED MAR 16 2011

ANZ630>632-161100-
/O.EXT.KAKQ.SC.Y.0039.000000T0000Z-110316T1100Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
342 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS. 

* WAVES: 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR
WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

ANZ650-652-654-656-658-161545-
/O.EXT.KAKQ.SC.Y.0039.000000T0000Z-110316T1600Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
342 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 20 TO 25 KNOTS.

* SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

44
962 
WHUS71 KAKQ 161001
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 AM EDT WED MAR 16 2011

ANZ630>632-161115-
/O.CAN.KAKQ.SC.Y.0039.000000T0000Z-110316T1100Z/
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
601 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ650-652-654-656-658-161600-
/O.CON.KAKQ.SC.Y.0039.000000T0000Z-110316T1600Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
601 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* WINDS: 15 TO 20 KNOTS.

* SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR
SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO
PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

&&

$$

44
887 
WHUS71 KAKQ 161355
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
955 AM EDT WED MAR 16 2011


ANZ650-652-654-656-658-161500-
/O.CAN.KAKQ.SC.Y.0039.000000T0000Z-110316T1600Z/
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO
20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
TO 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
TO 20 NM-
955 AM EDT WED MAR 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

CY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 1:18 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 15, 1:18 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
118 AM EDT TUE MAR 15 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER NEW ENGLAND...WILL SLIDE OFF THE COAST
DURING TUESDAY. MEANWHILE...LOW PRESSURE OVER THE TENNESSEE VALLEY
WILL LIFT EAST NORTHEAST ACROSS THE REGION TUESDAY NIGHT AND
WEDNESDAY. HIGH PRESSURE BUILDS BACK OVER THE AREA THURSDAY...THEN
MOVES OFF THE COAST FOR FRIDAY.

&&

.NEAR TERM /THROUGH TONITE/...
LATEST WX ANALYSIS DEPICTS STALLED FRONTAL BOUNDARY NOW DRAPED
ACRS THE SERN US EXTENDING FROM GA/SC...WNW TO LO PRES OVR WRN TN.
TO OUR NORTH....HI PRES WAS CNTRD OVR NEW ENGLAND.

TONIGHT...
LLVL CAD WEDGE WILL STRENGTHEN OVRNGT...AS SFC HI PRES DRIFTS ESE
INTO THE NE U.S. WEAK ISENTROPIC LIFT WAS PRODUCING SPRINKLES OR
SOME VRY LGT RAIN OVR CNTRL PORTIONS OF THE CWA...FM THE PIEDMONT
(FARMVILLE) EWRD TO THE MIDDLE PENINSULA AND VA ERN SHR. THIS WILL
CONTINUE UNTIL ABT MIDNGT...THEN JUST REMAIN PRTLY OR MSTLY CLDY
FOR THE REMAINDER OF THE NGT. LOWS RANGING FM THE LWR 30S TO THE
LWR 40S.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
TUESDAY... MODELS HAVE BOTH CONTINUED TO BE A BIT SLOWER AND MORE
AMPLIFIED WITH THE SOUTHERN STREAM SHORTWAVE. FORECAST CONFIDENCE
REMAINS HIGH THAT LOW PRESSURE WL PUSH FROM THE TN VLY INTO THE
LWR OH VLY THROUGH THE PERIOD. LLVL CAD/ONSHORE FLOW ENTRENCHED
ACROSS THE MID- ATLANTIC WL MAKE FOR A COOL...CLOUDY DAY ON
TUESDAY. CONSIDERABLE CLD COVER AND ONSHORE FLOW BENEATH THE CAD
WEDGE WL MAKE FOR A RELATIVELY RAW DAY TUESDAY...AND HV GONE WITH
HIGHS ONLY INTO THE U40S/L50S NORTHERN ZONES...WITH L/M50S OVER
THE SOUTHERN TIER OF COUNTIES.

AFTER A MAINLY DRY MORNING...RAIN CHANCES INCREASE BY LATE IN THE
DAY INTO TUESDAY NIGHT AS LLJ AND INCREASING ISENTROPIC MOISTURE
AGAIN STREAMS NORTHWARD AHEAD OF LOW PRES AND ATTENDANT SFC COLD
FRONT APPROACHING FROM THE SOUTHWEST. A PERIOD OF CATEGORICAL POPS
NOW IN THE FORECAST FOR LATE TUESDAY NIGHT OVER WESTERN
ZONES...WITH LKLY POP OVER EASTERN ZONES. DO HV CONCERN FOR
ELEVATED CONVECTION ACROSS SERN CWA AS SECONDARY SFC LOW AND SFC
WARM FRONT LIFTS ACROSS THE COASTAL PLAIN LATE TUE NGT. THINKING
ATTM IS THAT MODEST INSTABILITY PASSING INTO MODIFYING COLD
AIRMASS SHOULD GREATLY MITIGATE CONVECTIVE CHANCES. NONETHELESS...WITH
SREF POINTING TOWARDS POTENTIAL OF ELEVATED CAPE ON THE ORDER OF
400-800 J/KG AND W/A DECENT VERTICAL SHEAR PROFILE PRESENT...AN
ISO T MENTION APPEARS WARRANTED OVER SE CWA FOR LATE TUE NGT/WED
MORNING. LATER SHIFTS CAN RE-ASSESS AND ALTER AS NEEDED.

BY LATER WED...PREFERRED ECMWF/GGEM/SREF BLENDED SOLN WOULD BRING
MAIN BAND OF SHRAS/ISO T EAST OF I-95 BY MIDDAY. IF CORRECT THIS
WOULD SUGGEST PARTIAL CLRG TO OCCUR -- ESP INLAND -- BY AFTN HRS
ON WED. FOR NOW...WL STICK WITH SHRAS FOR ALL ZONES IN THE MORNING
AND TAPER OFF PCPN INTO ERY WED EVENING. HIGHS IN THE 60S TO NR
70...THOUGH WL NEED TO WATCH POTENTIAL FOR AFTN CLEARING OVER
INLAND ZNS WED AFTN.

WED NGT/THU...UPR TROUGH TRANSITIONS OFFSHORE WED NIGHT...WITH
RIDGING AT THE SFC AND ALOFT BUILDING SOUTH OF THE REGION ALLOWING
FOR CLEARING THROUGH THE NGT INTO THU MORNING. LOWS GENERALLY IN
THE 30S TO AROUND 40 MOST ZONES...L40S COASTAL ZONES. HIGH
PRESSURE SETS UP ALONG THE SE COAST ON THU...WITH WSW FLOW
ALLOWING FOR A WARM...PLEASANT DAY ON THU WITH MAXIMA JUMPING INTO
THE 70S WEST OF THE CHES BAY...60S OVER THE EASTERN SHORE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MILD WEATHER PATTERN WILL PREVAIL DURING THE EXTENDED PERIOD. HIGH
PRESSURE OFF THE SE COAST THURSDAY NIGHT WILL SLOWLY GIVE WAY TO A
WEAK COLD FRONT DROPPING SEWD THROUGH THE AREA BY LATE SATURDAY.
AHEAD OF THE FRONT...2 WARM DAYS ARE EXPECTED. THE WARMEST IS
EXPECTED TO BE FRIDAY...WITH HIGHS IN THE 75-80 DEGREE RANGE IN
VA/NE NC...AND IN THE LOW TO MID 70S ON THE DELMARVA. THESE TEMPS
ARE CONSISTENT WITH PREVIOUS EXTENDED AND A LITTLE HIGHER THAN
GUIDANCE. SLOWER MOVEMENT OF FRONT ON SATURDAY WILL ALLOW TEMPS TO
GET BACK INTO THE LOW/MID 70S ACROSS THE SRN HALF OF AREA...EXCEPT
FOR THE EASTERN SHORE. FRONT SLOWLY SLIDES SOUTH OF THE AREA
SATURDAY AFTERNOON/EVENING. ALL GUIDANCE SUGGESTS THIS FRONT WILL COME
THROUGH DRY. DRY AND COOLER BEHIND FRONT ON SUNDAY. FRONT COMES BACK
NORTH AS A WARM FRONT SUNDAY NIGHT/MONDAY...AS RIDGE AMPLIFIES
ACROSS THE SOUTHEAST. HAVE INCREASED CLOUDS ACROSS THE AREA...WITH A
SLGT CHC OF SHWRS. BUT...THINK AREA WILL LARGELY REMAIN DRY. TEMPS
MONDAY WARMEST IN THE WEST...COOLEST EAST...WHERE SOME OCEAN
INFLUENCE WILL MITIGATE TEMP RISE. WARM FRONT WILL SLOWLY LIFT
THROUGH AREA MONDAY NIGHT.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
HIGH PRS XTNDG S INTO THE AREA IS KEEPING LWR LVLS RTHR DRY ATTM.
FIRST BATCH OF MSTR NOW EXITING OFFSHORE WITH BASICALLY A MID LVL
CLOUD DECK OVRHD. LTST DATA SUGGESTS VFR CNDTNS CONT THRU THE NXT
12 -18 HRS AS MSTR TO THE W WILL BE SLOW TO APPRCH AS WELL AS MOVG
INTO THE DRYER AIRMASS. THUS...HAVE PUSHED BACK ANY STDY/SGNFCNT
RAIN UNTIL AFTR 21Z AT RIC AND CLOSER TO 00Z ALONG CSTL TAF SITES.
WDSPRD MVFR THEN LWRG TO IFR CIGS WITH RAIN/BR XPCTD TO OVRSPRD
RGN AFTR 02Z. THESE CNDTNS CONT INTO WED AM (PAST CRNT TAF PRD).

SYSTM PUSHES OFF THE COAST WED AFTN WITH IMPROVING AVIATION CNDTNS.
HI PRES WITH VFR XPCTD THU THRU SAT.

&&

.MARINE...
ADJUSTED FCST A BIT TO BETTER MATCH CRNT OBS WITH ERLY AM UPDATE.

PVS DSCN:
WINDS INCREASE TUE NIGHT...WITH SEAS EXPECT TO APPROACH OR REACH
SCA LEVELS ON THE COASTAL WATERS. SCA LIKELY TO BE NEEDED LATE
TUESDAY NIGHT/WEDNESDAY...BUT WILL LET MID SHIFT MAKE FINAL
DECISION. FRONTAL SYSTEM MOVING THROUGH REGION LATE TUESDAY
NIGHT/WEDNESDAY WILL CAUSE A WIND SHIFT TO SLY WEDNESDAY
MORNING...THEN TO WLY BY WED EVENING. WIND SHIFT TO NLY EXPECTED
WEDNESDAY NIGHT ACROSS THE WATERS. SURGE ON THE BAY/CSTL WATERS
FORECAST TO REMAIN BELOW SCA LEVELS ATTM..ALTHOUGH HAVE GONE A
COUPLE KTS ABOVE MODEL GUIDANCE TO ACCOUNT FOR MIXING. HIGH
PRESSURE BUILDING OVER AREA THURSDAY WILL ALLOW FOR MORE TRANQUIL
MARINE CONDITIONS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAM
NEAR TERM...TMG/MAM
SHORT TERM...MAM
LONG TERM...WRS
AVIATION...MPR
MARINE...MPR/JEF
Hazardous weather outlook, Mar 14, 7:39 PM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
739 PM EDT MON MAR 14 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-152345-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
739 PM EDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-152345-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
739 PM EDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

Nearby

Small Craft Advisories in Virginia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.